Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 287, NWS Tallahassee, FL

July 15, 2015Lee County, Terrell County, Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 9:27 PM EDT for Lee County, Terrell County, Worth County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 9:27 PM EDT (01:27 UTC)
Expired
Jul 15, 2015, 10:30 PM EDT
In force
63 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lee County, GA, Terrell County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 125 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS52 KTAE 160127
SVRTAE
GAC177-273-321-160230-
/O.NEW.KTAE.SV.W.0287.150716T0127Z-150716T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
  LEE COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 1030 PM EDT

* AT 927 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES NORTH OF SHELLMAN TO 6 MILES SOUTH OF DE SOTO...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAWSON...LEESBURG...ALBANY...SMITHVILLE...WARWICK...SASSER...
  BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...FORRESTER...YEOMANS...
  PLEASANT HILL...CLARKS MILL...STARKSVILLE...HEROD...MOSSY DELL...
  OLIVERS MILL...CHAMBLISS...PALMYRA AND DOVEREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3187 8434 3192 8434 3191 8392 3185 8394
      3184 8386 3180 8380 3162 8380 3161 8377
      3160 8399 3163 8401 3165 8399 3165 8403
      3162 8405 3162 8454 3168 8454 3177 8456
      3177 8460 3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 0127Z 298DEG 25KT 3186 8460 3186 8405 

$$

42-DVD
1 follow-up statement
049 
WWUS52 KTAE 160224
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 PM EDT WED JUL 15 2015

GAC177-273-321-160234-
/O.EXP.KTAE.SV.W.0287.000000T0000Z-150716T0230Z/
TERRELL GA-WORTH GA-LEE GA-
1024 PM EDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR TERRELL...NORTHWESTERN WORTH
AND LEE COUNTIES WILL EXPIRE AT 1030 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3187 8434 3192 8434 3191 8392 3185 8394
      3184 8386 3180 8380 3162 8380 3161 8377
      3160 8399 3163 8401 3165 8399 3165 8403
      3162 8405 3162 8454 3168 8454 3177 8456
      3177 8460 3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 0223Z 298DEG 25KT 3186 8460 3186 8405 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:38 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 15, 8:38 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT WED JUL 15 2015

.Near Term [Through Tonight]...

21Z REGIONAL SURFACE ANALYSIS PLACES THE SURFACE COLD FRONT ACROSS
CENTRAL SOUTH CAROLINA, CENTRAL GEORGIA, AND NORTHWESTWARD ACROSS
NORTHERN ALABAMA AND MISSISSIPPI INTO ARKANSAS. THUNDERSTORMS
FORMING AHEAD THIS FRONT CONTINUE TO FORM AND PROPAGATE SOUTHWARD
THIS EVENING. MANY OF THESE STORMS HAVE BEEN PRODUCING HEAVY RAIN
AND DAMAGING WIND GUSTS. THESE STORMS WILL CONTINUE THOUGH THE
EVENING, BEGINNING TO DIMINISH AROUND MIDNIGHT, BUT WITH LATE NIGHT-
EARLY MORNING CONVECTION EXPECTED TO DEVELOP AGAIN ALONG THE EASTERN
FLORIDA BIG BEND REGION. WITH HIGH CLOUD COVER EXPECTED,
TEMPERATURES WILL ONLY FALL INTO THE MID-UPPER 70S, NEAR 80 ALONG
THE IMMEDIATE COASTLINE.

&&

.Aviation...
[Through 00Z Friday] LINE OF STORMS HAS MOVED THROUGH ABY AND
CONTINUES TO PUSH SOUTH. TEMPO GROUPS AT DHN, VLD AND TLH UNTIL 03Z
FOR GUSTY WINDS AND REDUCED VISIBILITIES. AFTER THESE STORMS MOVE
THROUGH, VFR CONDITIONS EXPECTED AT ALL TERMINALS.

&&

.Prev Discussion [450 PM EDT]...

.Short Term [Thursday Through Friday Night]...

A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF
OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH
OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE
SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS.
ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH
DAMAGING WINDS AS THE MAIN THREAT.

BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE
REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE
GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION
FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED
CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA
AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND.

TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE
MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S
FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN
CHANCES WILL BE LOWER.

.Long Term [Saturday Through Wednesday]...

A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND
ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE
ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY,
STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH
ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING
EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS
WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S
DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT.

.Marine...

WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH
ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS
TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A
COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND.
SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET
BY EARLY NEXT WEEK.

.Fire Weather...

GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE
AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER
CONCERNS.

.Hydrology...

RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE
AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO
AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS
AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST
AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY
RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED
FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION
STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  94  76  95  76 /  60  40  30  40  30
Panama City   80  90  80  90  80 /  40  40  30  40  30
Dothan        76  95  76  97  76 /  60  30  20  30  20
Albany        75  95  75  96  75 /  60  30  20  30  20
Valdosta      76  94  74  95  74 /  60  40  30  40  30
Cross City    76  90  76  92  75 /  50  50  40  50  40
Apalachicola  80  91  81  92  79 /  30  40  30  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...MOORE/CHANEY
LONG TERM...MOORE
AVIATION...WESTON
MARINE...MOORE
FIRE WEATHER...WESTON
HYDROLOGY...MOORE

In the hours before

Local storm report, Jul 15, 7:59 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     THOMASVILLE             30.84N 83.98W
07/15/2015                   THOMAS             GA   911 CALL CENTER

            TWO TREES DOWN WITHIN THE CITY OF THOMASVILLE

0745 PM     TSTM WND DMG     METCALF                 30.70N 83.99W
07/15/2015                   THOMAS             GA   911 CALL CENTER

            TREES DOWN IN SOUTHERN THOMAS COUNTY SOUTH OF THOMASVILLE

&&

DVD
Local storm report, Jul 15, 8:09 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     BEACHTON                30.73N 84.14W
07/15/2015                   GRADY              GA   911 CALL CENTER

            TREE DOWN IN GRADY COUNTY.

&&

EWESTON
Local storm report, Jul 15, 8:18 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     1 W BLOCKER             30.59N 84.28W
07/15/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN AT MERIDIAN RD AND BANNERMAN RD.

&&

EWESTON
Local storm report, Jul 15, 8:33 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     CAIRO                   30.88N 84.21W
07/15/2015                   GRADY              GA   BROADCAST MEDIA

            SEVERAL TREES DOWN IN CAIRO.

&&

EWESTON
Local storm report, Jul 15, 9:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     2 SE BLOCKER            30.57N 84.25W
07/15/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN AT SHADY GROVE WAY AND APPLEWOOD WAY.

&&

EWESTON
Local storm report, Jul 15, 9:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 NE HIAMONEE           30.67N 84.26W
07/15/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN AT COUNTY RD 12 AND MERIDIAN RD.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:59 PM EDTSevere Thunderstorm WarningTAEMiller46 min
Jul 16, 6:06 PM EDTSpecial Weather StatementTAEBrooks39 min
Jul 16, 6:13 PM EDTSevere Thunderstorm WarningTAEBrooks32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.